Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google - finasteride withdrawal symptoms
What is your current age, height, weight?
31, 180cm, 71kg
Do you excercise regularly? If so, what type of excercise?
Started recently. Jogging and weightlifting
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Trying to eat healthier now, but sometimes I eat fast-food
Why did you take Finasteride (hair loss, BPH, other)?
For how long did you take Finasteride (weeks/months/years)?
3 years and 8 months
How old were you, and WHEN (date) did you start Finasteride?
27 - July 2012
How old were you when you quit, and WHEN (date) did you quit?
30 - March 2016
How did you quit (cold turkey or taper off)?
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
Generic Finasteride - Medley (brazilian lab)
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
How long into your use of Finasteride did you notice the onset of side effects?
I started having sexual sides during my first month on Finasteride. After the first month, most of the side effects went away as I continued taking the drug.
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[X] Loss of Libido / Sex Drive
[X] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[X] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[X] Watery Ejaculate
[X] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[X] Emotional Blunting / Emotionally Flat
[X] Difficulty Focusing / Concentrating
[X] Memory Loss / Forgetfullness
[X] Stumbling over Words / Losing Train of Thought
[X] Slurring of Speech
[X] Lack of Motivation / Feeling Passive / Complacency
[X] Extreme Anxiety / Panic Attacks
[X] Severe Depression / Melancholy
[X] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[X] Muscle Weakness
[X] Joint Pain
[X] Dry / Dark Circles under eyes
[ ] Prostate pain
[X] Persistent Fatigue / Exhaustion
[X] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[X] Lowered body temperature
[X] Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Tried different SSRIs without success, the side effects actually gotten worse while on them.
I am currently taking Omega 3, colagen, vitamin D, vitamin B, glucosamine, chondroitin, but none of these changed anything for the better or for the worse.
Started recently working out, which made me more tired actually for now.
Taking bromazepam helped me sleep a couple days, but it seems it quickly lost its effect.
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
I’ll post my tests as soon as I find a doctor willing to examine my blood thoroughly. For now, I have altered tests for cortisol and DHEA (both low).
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Hello everyone. I’m posting here as my last resort.
First of all, please excuse my bad english since it’s not my native tongue and I also feel my brain is not working as it used to for the past months.
I started taking finasteride on July 2012, after consulting more than 6 doctors that guaranteed me it was a safe medication to use. For the first month, I couldn’t get an erection and the doctor told me the sides would probably go away if I continued to take the medication. After the first month, I got my erections back and everything seemed ok. I continued taking finasteride and after a while, I noticed my semen had become transparent. I also noticed I was getting more tired than usual, but never thought this could be due to finasteride. I spoke to my doctor once more and he told me the semen would go back to normal once I stopped the medication and that the medication had nothing to do with the tiredness I was feeling. Those were mainly my side effects, watery semen and tiredness. My skin also became pale, my face sagged and I developed black circles under the eyes, but I never thought these symptoms could be from finasteride. I also started having trouble sleeping, but nothing major and never needed any meds to sleep.
Here’s when things started to get bad: more than 3 years later (january 2016), I stopped taking finasteride daily and only took it every once in awhile. Coincidentally, I developed severe depression, anxiety attacks, confusion and was always exhausted. Started taking SSRIs that only made the problems worse. Switched to a new psychiatrist that suggested me to stop taking finasteride for good. After I stopped taking it completely (1 and a half months ago) I couldn’t sleep anymore: 3, 4 days in a row without sleeping. Started having headaches and couldn’t concentrate on simple things anymore. The sexual side effects actually got better for a while: my erections were lasting longer, libido was higher, semen volume was close to normal again, but this only lasted for a couple weeks. At least the semen is still not transparent anymore. Doctor prescribed me bromazepam to help me sleep, but only worked for a few days.
I really don’t care much about the sexual side effects. I mean, I noticeably have much less libido now, my erections are not as strong and my semen volume is not the same, but I can still manage to have a somewhat healthy sex life.
What is driving me literally insane are the mental sides. I can’t think straight anymore, can barely sleep and I’m always feeling exhausted. And although sometimes it looks like I have energy to do simple things, my legs hurt a lot and sometimes fail when I try to walk. I have to stop everything I’m doing to just lie down, because it looks like I can’t bear the weight of my own body.
I quit my job because I can’t do simple tasks anymore and I feel everyone around me is getting tired of having to take care of me. My wife is probably the only one I have left and still has hope that I’ll eventually get better. It’s only been one and a half months since I took my last pill, can I still have some hope that these sides will resolve by themselves or at least get a little bit better?
I also started working out, but it makes me feel even more tired.
I’m still looking for a doctor that is willing to investigate this matter further, but I have not been having much success here in Brazil. Somedays all I can think is giving up. Sorry for the long post, but I’m just lost and don’t know what to do anymore. Good luck to all of you.